Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had Implanon NXT inserted into arm. Started HCG diet. Bleeding heavily and having side effects. Should I continue with HCG diet?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi, 7 weeks ago I had the Implanon NXT inserted into my arm... And 5 days later I started the HCG diet (once my period had ceased). At first all was fine (weight loss/results were as expected), but within week two I started to bleed quiet heavily and other side effects began (extreme fatigue, stressed and extremely emotional). Due to this, I ceased the HCG diet and decided I would recommence at a time when my body was back to it's normal self. Now 7 weeks on I am looking to start the HCG diet again... admittedly I do tend to get break through bleeding every 2 weeks (for up to 5 days) but it does not seem to be my typical period. My question to you is: if I recommence the HCG diet and break through bleeding occurs, would I be required to cease the HGC due to the bleeding or could I continue as normal?
Posted Mon, 16 Sep 2013 in Women's Health
Answered by Dr. Chakravarthy Mazumdar 54 minutes later
Brief Answer:
Wait till you get regular menstrual periods

Detailed Answer:

You had already tried HCG diet after 7 weeks of Implanon implant and were not able to bear the side effects. You wanted to start after your body is back to normal. That is a good decision. How do you measure normalcy.

I would suggest this
1) You have regular and predictable cycles for two consecutive months
2) You are not tired and able to continue your daily activities without any trouble.

My reasons for the above are, Implanon implant is like a stressor on your body hence you have break through bleeding, tiredness to adjust. HCG diet is even more stressful. You are adding this to already stressful body. So the body takes more than the usual time to adjust and come back out of the stressful needs.

Technically speaking HCG injection may have marginal affect on the implanon or other birth control methods while the sub lingual HCG which acts locally may not have.

In summary if you have recurrent break through bleeds the body is just not accepting HCG diet, so discontinue it. Instead I suggest you to delay the HCG diet till the time the above factors are known.

Hope this helps.

Above answer was peer-reviewed by
Follow-up: Had Implanon NXT inserted into arm. Started HCG diet. Bleeding heavily and having side effects. Should I continue with HCG diet? 16 hours later
Thank you for taking the time to review and respond to my question.

Your advice has been insightful and useful, and I will ensure I consider this advise before starting HCG again.

Kind Regards,

Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Please close the discussion

Detailed Answer:
Thank you, can you please close the discussion and rate the answer. If you have further queries in future you can ask on my profile page.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor